Howdt fibro family ..in need of help or other peoples experiance...pregabalin/duloxetine ?

I have had a meds change from pregabalin to duloxetine, slowly doing the decreasing of one to other as my dr said to do. I came off the meds before xmas & i knew it would be difficult. I was okay & coping but have not been good...i have terrible sweats, pain & dreadfull nights of disturbed sleeping since before xmas to mention a few of the simptoms.

The sweating has made me housebound as i get soaking doing any form of movement & also if i sit & doing nothing, have not had a descenet nights sleep in months. I know what suits one is a case of not suit evry one..i do think i have an understanding of how to be patient regarding making medicine changes.

I am at the end of my tether & wonderd if anyone has had similar symptoms & have they managed to get relef from any of these symptoms...i feel i am just existing & not living my life!!!. can anyone advise, thanx for reading & sorry about rammbling sos Mary xx.

14 Replies

oldestnewest
  • Hi Mary sorry you are having such a bad time. I take prebabalin and it changed my life before it I wanted to literally die. I have never hear of the medicine you are now on. Why did you changed. Was it you or was it the doctor, money again. Pregabalin is very expensive. If I were you and you were better on the pregab I would go to my doctor and tell him/her I wanted to go back on it. Be assertive. Its the only way.

    Take care.

    Bye for now Love A xx

  • Hi Anabell thank you for your reply, the reason for the change from pregabalin to deuloxetine is that i had bad side effects from the prgab when i increased the dose.

    My Dr is very good & cost dosen't come into it...i stay in Scotland so i don't pay for prescriptions...just aswell as i get no other funding from the government, but thats another story.!

    I go to a pain clinic and it is my Dr there who advises on the meds etc. I don't like it when the fibro feind is winning, hope you are having a good day, take care, Mary xx.

  • Hi thank you for your reply. I understand better now. I agree with all the people who replied to your comments. It is trial and error. Nothing really works. We hear this time and time again, mostly from people who dont suffer with fibro. I hope you get some relief.

    Hope to hear how you are getting on.

    Take care

    Bye for now love A xxx

  • Hi well to answer your question cymbalta another name for duloxetine,

    I have been on this medication for the past two years, it too is a very expensive

    It is a antidepressant it is given to diabetics as they also suffer from neuropathic

    Pain mainly in there legs like we do, it is I believe one of the medications that

    Is recommended for fibro

    Does it work, yes a bit I think, but it's not the same as pregablin which is a good

    Pain medication, I could not just take duloxetine and no other pain control, I also

    Find that it makes you hot as well but after a while it gets better like most medication

    We take nothing is without some reaction. But after taking medication for a time

    The side effects as a rule gets better.

    I don't think that you would find that duloxetine is a good replacement for pregablin

    The two together would work well, I don't know how long you have been on pregablin

    Maybe not long enough for your body to get used to it.

    If you are having all these reactions because you are being taken off pregablin

    You will be suffering from withdrawal symptoms as pregablin is very addictive

    This will stop but may take a time you should ask your doctor if this is the case

    As he may be taking you off to fast.

    Hugs viv

  • Hi Viv thank you for replying...I had been on pregab for nearly a year with slow increase to get to the recomended dose or at least near it. I was only on 150mg & went up 25mg...the side effects were very bad & i couldn't continue.

    The pain clinc i attend said to try the duloxetine (cymbalta) i do take care when changeing meds and took some time to come of the pregab. It is early days as to feel if it is the right concoction of meds, the Dr at pain clinic said you cannot take them both, so thats where i am on the meds. Hope you are having a good day, take care..xx Mary.

  • Hi

    Sorry but your pain nurse is wrong you can't take the medication at the same

    Time, but you can take one AM and one PM and they work well together

    I work in a hospital, if you google it you will see for yourself, cymbalta alone

    Will not be enough for you and you will need other pain medication as well

    Maybe tramadol if you don't wish to continue with pregablin.

    Anyway whatever you decide good luck

  • Hi Vivien, thanx again for your comment, i take tramadol slow release am pm & 30/500 cocodamol for top up so will see whats the best ,take care Mary.

  • im stble on gbpentin, i had bad rection to pregbalin, diff meds work for diff pll? good luck hope u find a good blnce,

    huggles

    Tinker xx

  • Hi Tinkerfae, thanx for your reply i know we are all dfrnt...i get frustrated thinking i am getting somewhere with the pain releif & then it is a case of having to change...i feel like a guineapig at times lol. Take care huggles back, Maryxx.

  • I am on duloxatin for fibro pain, type 1 diabetic neuropathy and depression , don't think they make much of a difference . I am also on 30 mg of morphine twice a day. This makes life bearable but still have pain, sleepless nights and also the sweats. Could ring out my PJ's they are so wet. Don't think the medical profession know what's the best treatment for fibro. Think it trial and error most of the time. Still waiting to see the pain clinic in Aberdeen been on list a year an still nothing ..........hope you find something that works for you xx

  • Howdy Torrytalent, sorry to read of your wait to go to the pain clinic, it is my Dr there is chanegining the meds as i have the bad side effects. I sometimes think she just dose;t seem to care or be botherd at times! maybe just theway i am feeling.

    I hate the sweats as they do make us housebound & the pain well we all know about that, will see what happens next visit & let you know. I hope your appointment comes through very soon, take care Maryxx.

  • Thanks Mary, just wish we could find a dr that knows what they are doing....my one admits she knows very little and had another one who thinks fibro does not exist . Would love him to have a day in our shoes. Hope all goes well, and wish you some pain free day xx Annette

  • Hello Motzie, sorry you are experiencing these side effects with your meds. It might be a good idea to have a word with your GP as you are struggling with this. It's always best to check when we experience side effects to check that these are ok and to be expected. You have enough to contend with having Fibromyalgia without having to endure all of this too.

    I hope your GP can help and advise you. I hope you feel better really soon.

    (((hug))) xxx

    Libs

  • I tried a few weeks ago to stop so I just stopped and for 6 days all was ok still on a lot of high pain drugs, but then it started sickness diaorrah massive sweats and worst of all anxiety and huge panic attacks I couldn't stand it I had to take one, but now I'm reducing slowly but I feel so low it's awful, Ive been on duloxetine for 6 years now and if I miss just one I know about it my moods.and I feel very Teary it seems to lift your emotions but it's very hard to get off once your on it so think seriously do you really need it I wasn't even depressed but my doctor said it would help, now I'm stuck on it x

You may also like...